The Web Health

Subscribe

Excedrin Tension Headache Gels

Generic name: [a-SET-a-MIN-oh-fen-and-KAF-een]acetaminophen and caffeine  

Brand names: Excedrin Mild Headache,  Excedrin Tension Headache Gel Tab
Drug class: analgesic combinations

What is Excedrin Tension Headache Gels?

Acetaminophen can help ease pain and decrease fever.Caffeine has been added to this product in order to enhance the pain-relieving effects of acetaminophen.Excedrin tension headache express gels are a combination of medicines used to treat a variety of conditions, such as migraine and muscular pain.Excedrin Headache The gels can be used in other ways not mentioned in this guide.

Side effects of Excedrin Tension Headache Gels

If you experience any of the following symptoms of an allergic reaction, seek emergency medical attention: hives, difficulty breathing, swelling of the face, lips, or tongue, or swelling in your throat.Acetaminophen can cause serious skin reactions, including fatal ones. Even if you've taken it before without experiencing adverse side effects, such reactions could occur even without prior use. Call your doctor immediately if you experience skin redness, blistering, or peeling.

Excedrin Tension Headache Express Gels can cause serious side effects. Call your doctor immediately if:

  • Low fever with nausea and stomach pain;
  • Dark urine and clay-colored stool
  • Jaundice

Some of the common side effects associated with Excedrin Tension Headache Express Gels include:

  • Sleep problems (insomnia);
  • Feeling nervous, irritable, or jittery.

There may be other side effects.If you experience side effects, contact your physician immediately or the FDA (at 1-800-FDA-1088 for reporting side effects).

Warnings

Don't take more than recommended. Overdosing on acetaminophen may damage the liver or even cause death. If you experience nausea, itching, dark urine, or a clay-colored stool, call your doctor immediately.Before using any other pain reliever, allergy medicine, or sleep medicine, consult your doctor or pharmacist. Many combination medications contain acetaminophen, also known as APAP. Taking some products together may cause an overdose of acetaminophen, which could be fatal.Acetaminophen can cause severe skin reactions in rare cases. If you notice skin redness, a rash, blistering, or peeling of the skin, stop taking this medication and contact your doctor immediately.

Before you take this drug

If you have an allergy to Excedrin Headache Gel, then do not use it.

If you suffer from another medical condition, including:

  • Liver disease, or cirrhosis.
  • Stomach ulcer
  • A history of alcoholism
  • If you consume more than three alcoholic beverages daily, a physician should be consulted immediately.

This medicine is not known to harm unborn babies. If you are pregnant, do not use Excedrin Tension Headache Express Gels without consulting your doctor.Acetaminophen, caffeine, and other drugs can enter breast milk. This may cause harm to a nursing infant. If you are breastfeeding a child, do not take this medication without first consulting your doctor.

How to take Excedrin Tension Headache Gels?

You should follow the directions on the package or those prescribed by your physician.Don't take more than recommended. Acetaminophen overdoses can result in liver damage or even lead to death.You should place the tablet directly on your tongue. The tablet should not be swallowed whole. Do not chew the tablet. As the tablet dissolves, you can swallow it several times. You can drink liquids to help you swallow the tablet.If your symptoms don't improve within 7 days or you experience a fever that lasts more than 3 days or swelling or pain for longer than 10 consecutive days, call your doctor.Acetaminophen can cause false urine glucose tests. If you are diabetic and notice a change in your glucose test result while using Excedrin Tension Headache Gels, you should consult with your doctor.Store away from heat, moisture, and heat at room temperature.

What happens if I miss the dose?

You may not have a schedule for taking Excedrin Tension Headache Gels. Take the missed dose immediately if you take the medication regularly. If your next scheduled dosage is near, skip the missed dose.Do not increase the dose to make up for one that was missed.

What happens if I overdose?

Call the Poison Help Line at 1-800-222-1222 or seek emergency medical care.Overdoses of Acetaminophen can result in liver damage or even cause death.Loss of appetite, nausea and vomiting, sweating, and confusion or weakness are the first signs. Other symptoms include dark urine and yellowing skin or whites of the eyes.

What should be avoided?

Before using any other medication for colds, allergies, pain, or sleep, consult your doctor or pharmacist. Many combination medications contain acetaminophen, also known as APAP. Taking some products together may cause an overdose of acetaminophen, which could be fatal.Avoid alcohol. Acetaminophen can increase the risk of liver damage.Avoid caffeine-containing beverages such as coffee, tea and energy drinks. These drinks can increase the side effects caused by the caffeine contained in this medication.

Interaction with other drug

Other drugs, such as vitamins and herbal remedies, may also interact with caffeine and acetaminophen. Inform your healthcare providers of all the medicines you are taking and those you plan to take.